Top
20
Doctor insights on: Tylenol Overdose Liver

Share
1

1
What happens when liver is inflamed from tylenol (acetaminophen) overdose?

What happens when liver is inflamed from tylenol (acetaminophen) overdose?

Most People Survive: Tylenol (acetaminophen) overdose is very serious. If discovered in time, the antidote will help prevent injury. Of all overdoses, <1% of patients die. If not discovered in time, patients can develop acute liver failure and up to 30% can die from this or need transplant. Please read package labeling and do not take more than prescribed or recommended. ...Read more

Dr. Dariush Saghafi
2 Doctors shared insights

Liver (Definition)

This organ plays a major role in metabolism and has a number of functions in the body, including glycogen storage, decomposition of red blood cells, plasma protein synthesis, hormone production, and detoxification. It lies below the diaphragm in the abdominal-pelvic region of the abdomen. It produces bile, an alkaline compound which aids in digestion via the emulsification of ...Read more


2

2
Is there a chance of liver damage one week after a tylenol (acetaminophen) overdose?

Is there a chance of liver damage one week after a tylenol (acetaminophen) overdose?

You are quite lucky: Tylenol (acetaminophen) overdose is a serious medical condition which can lead to severe liver and death. Fortunately, if you made through it and recovered, most likely the liver will heal completely. Since you are only 19 and I assume in good health, your complete recovery is likely. Take care of yourself. Take care of your health. You were very luck consult doc. Good luck. ...Read more

See 1 more doctor answer
3

3
What sort of problem is an acetominophen (tylenol) overdose or poisoning?

What sort of problem is an acetominophen (tylenol) overdose or poisoning?

Liver failure: Most dangerous result of Acetaminophen poisoning is liver failure leading to severe damage of all system and often to death. ...Read more

See 1 more doctor answer
4

4
What is the treatment for acetaminophen (tylenol) overdose?

Charcoal NAC psych: First, assess the likelihood of significant overdose. Determine if acute or chronic. If a significant acute od and within first four hours - administer activated charcoal then begin n acetylcysteine. Consider consultation with liver / toxicologist if severe or multi organ failure. Consult psychiatry if intentional od. ...Read more

7

7
Can someone tell me how long will it take for you to die without treatment on a acetaminophen (tylenol) overdose?

Depends: That depends on a lot of factors, such as body weight, amount of Acetaminophen taken, etc. If you or someone you know is considering overdosing, I strongly urge you to seek help for yourself or them. ...Read more

9

9
What can I do to help my liver repair itself? (after acetaminophen overdose)

What can I do to help my liver repair itself? (after acetaminophen overdose)

Tylenol (acetaminophen) overdose: Not sure of the severity of your liver injury when you had tylenol (acetaminophen) overdose. However, your liver should be able to recover fully after that episode. In the mean time, I would avoid tylenol (acetaminophen), alcohol, or anything toxic to the liver. ...Read more

11

11
What to do if I had a major paracetamol ibuprofen panadol (acetaminophen) and aspirin overdose help?

Go to Emergency Room: Major doses of these medications can cause gastrointestinal bleeding and liver failure. Go to the emergency room, the sooner the better. This is an emergency. ...Read more

12

12
What are the side effects of tylenol (acetaminophen) overdose?

What are the side effects of tylenol (acetaminophen) overdose?

Tylenol (acetaminophen): Over 4 grams will produce a metabolite that will injure your liver. Otherwise sometimes asthma rarely, rash GI effects rarely. ...Read more

14

14
Is tylenol (acetaminophen) overdose painful?

Liver failure: Tylenol (acetaminophen) overdose can kill. An overdose of Acetaminophen can cause acute liver failure, which is a highly unpleasant event to go through. It is associated with cerebral edema (swelling of the brain) and blood clots and other nasty complications and can lead to the need for a liver transplant or to death. Tylenol within labeled limits is safe for most people. Taking more can kill. ...Read more

See 1 more doctor answer
15

15
What are the signs of tylenol (acetaminophen) overdose?

What are the signs of tylenol (acetaminophen) overdose?

Variable: Nausea and vomiting in od situations is common. Most of the danger with tylenol (acetaminophen) (acetamenophen) comes from potential liver toxicity which can be fatal. Symptoms could include nausea, vomiting, abdominal pain, cramping, yellow discoloration to eyes/skin and more. It should be suspected in all od's due to the ubiquitous presence of the drug, and one should seek immediate medical attention. ...Read more

See 2 more doctor answers
16

16
What is it like to die from a tylenol (acetaminophen) overdose?

Not pretty.: Following an acute overdose there is a period of typical GI distress (up to 24 hours) then a period of feeling well up to 72 hours before complete liver failure and varying degrees of other failure ensues. Overall a relatively long and unpleasant experience by all. ...Read more

20

20
Can a minor acetaminophen overdose (taking five extra-strength tylenol at once) cause a problem?

Can a minor acetaminophen overdose (taking five extra-strength tylenol at once) cause a problem?

No: Assuming you're >12 years old, don't have aids, alcoholism, or other chronic liver disease, you should be okay. For anyone interested in learning everything you wanted to know about tylenol (acetaminophen) overdose, but were afraid to ask, please direct your web browser to: http://www. Tylenolprofessional. Com/assets/overdose_monograph. Pdf. ...Read more

Acetaminophen Overdose (Definition)

Acetaminophen is only toxic at high doses. Recently, because Acetaminophen is added to many different types of over-the-counter medications, a recommendation has been made to decrease the daily recommendation for Acetaminophen from 4000 to 3000 mg per day. Acetaminophen becomes toxic when your bodies stores of glutathionine get used up by metabolizing acetaminophen, ...Read more


Dr. Heidi Fowler
1,439 Doctors shared insights

Tylenol (Definition)

Acetaminophen (tylenol) is a non-steroidal anti-inflammatory which is a ...Read more